| Model Number |
24715 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/26/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the mildly tortuous and severely calcified popliteal artery.A 6.0x120x150-hybrid sterling balloon catheter was advanced for dilatation.However, during the first inflation at 8 atmospheres for a few seconds, the balloon ruptured.The device was successfully removed and the procedure was completed with another of the same device.No patient complications were reported.
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 7mm from the tip and is approximately 57mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a longitudinal tear in the balloon.
Event or Problem Description